Nebraska, 2005High Wind in Nebraska, March 10, 2005
March 10, 2005 · NWS GID · 12 events in 12 counties and zones
Winds gusting to 55 knots (64 mph) for about nine hours caused minor property damage over a section of south-central Nebraska. The strongest winds were along and north of Interstate 80.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds gusting to 55 knots (64 mph) for about nine hours caused minor property damage over a section of south-central Nebraska. The strongest winds were along and north of Interstate 80. The automated weather stations at the York and Aurora airports recorded 64 mph and 63 mph wind gusts respectively. Power was lost to about 700 customers in York for a time due to broken power lines. A 60 mph wind gust was recorded at Grand Island and 59 mph wind gusts at Ord and Kearney. Sustained winds of 39 knots (40 to 45 mph) were common throughout the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Mar 10, 2:52 AM CST, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 10, 2:52 AM CST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
252 AM CST THU MAR 10 2005
.DISCUSSION...MAIN CONCERN CONTINUES TO BE WINDS FOR THE UPCOMING
DAY.
GUSTY NORTHWEST WINDS WITH INITIAL SURGE HAVE ALREADY MADE IT INTO
THE NORTHERN PART OF THE STATE AS OF 1 AM WITH KANW GUSTING TO 45
KTS. SURFACE LOW PUSHING QUICKLY ACROSS STATE WITH IMPRESSIVE 8 MB
3HR PRESSURE RISES BUILDING IN BEHIND AND 4 TO 5 MB FALLS OUT AHEAD.
MRR PROFILER RUNNING 40 KTS OFF THE DECK AND 50 KTS FOUR GATES
HIGHER. SOME WEAK RADAR RETURNS NOTED OFF 88D BUT WITH DRY LAYER...
NOTHING OF NOTE REACHING THE GROUND.
ALREADY HAVE A WIND ADVISORY IN EFFECT AND THE QUESTION BECOMES DO
WE NEED TO RAISE IT TO A HIGH WIND WARNING FOR ANY PART OF OUR
AREA. AREA OF MOST CONCERN SEEMS TO BE IN THE NORTH. BY NOON WE END
UP WITH IMPRESSIVE 16 TO 18 MB EAST/WEST PRESSURE GRADIENT ACROSS
THE STATE. 850 MB WINDS RANGE FROM 40 TO 55 KTS DEPENDING UPON
WHICH MODEL YOU ARE LOOKING AT. A CHECK OF THE FORECAST SOUNDING
SHOWS THAT WE SHOULD MIX OUT TO AROUND 750 MB TODAY WHICH WOULD
ALLOW FOR EVEN A LITTLE MORE WIND.
ALL THAT SAID...I DONT BELIEVE WE WILL BE ABLE TO KEEP A SUSTAINED
WIND OVER 40 MPH BUT DO THINK SOME GUSTS OVER 58 ARE POSSIBLE IN
THE NORTH. WILL TAKE A QUICK LAST SECOND LOOK AT 06Z MODEL RUN AND
LATEST PROFILER INFO BUT WILL MOST LIKELY UPGRADE AREA NORTH OF
I-80 TO A HIGH WIND WARNING WHILE LEAVING REST OF AREA IN ADVISORY.
ONLY COSMETIC CHANGES WILL BE MADE TO REST OF PACKAGE AS IT LOOKS
TO BE IN PRETTY GOOD SHAPE.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...HIGH WIND WARNING MAINLY NORTH OF INTERSTATE 80 AND WIND
ADVISORY SOUTH OF INTERSTATE 80 9 AM THROUGH 6 PM TODAY.
KS...WIND ADVISORY ALL ZONES 11 AM THROUGH 6 PM TODAY.
&&
EWALD
Hazardous weather outlook, Mar 10, 8:18 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
818 AM CST THU MAR 10 2005
KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-102016-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
818 AM CST THU MAR 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
VERY STRONG NORTHWEST WINDS WILL PREVAIL TODAY ACROSS THE ENTIRE
AREA. NORTH OF INTERSTATE 80...SUSTAINED WINDS OF 30 TO 40 MPH CAN
BE EXPECTED DURING THE AFTERNOON...WITH GUSTS AS HIGH AS 60 MPH.
WIND SPEEDS WILL BE SLIGHTLY LESS SOUTH OF THE INTERSTATE BUT WILL
STILL BE QUITE STRONG AND GUSTY.
THE STRONG WINDS WILL RAISE THE FIRE DANGER INDEX TO THE EXTREME
CATEGORY FOR TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE)
JCB
High Wind, Buffalo
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Buffalo forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.855, -99.075 (the zone’s center; the record gives no point)
High Wind, Dawson
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Dawson forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.870, -99.820 (the zone’s center; the record gives no point)
High Wind, Hall
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Hall forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.873, -98.502 (the zone’s center; the record gives no point)
High Wind, Hamilton
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Hamilton forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.874, -98.023 (the zone’s center; the record gives no point)
High Wind, Valley
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Valley forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.567, -98.982 (the zone’s center; the record gives no point)
High Wind, York
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- York forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.873, -97.597 (the zone’s center; the record gives no point)
High Wind, Greeley
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Greeley forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.567, -98.521 (the zone’s center; the record gives no point)
High Wind, Howard
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Howard forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.220, -98.517 (the zone’s center; the record gives no point)
High Wind, Merrick
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Merrick forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.170, -98.038 (the zone’s center; the record gives no point)
High Wind, Nance
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Nance forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.397, -97.992 (the zone’s center; the record gives no point)
High Wind, Polk
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Polk forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.187, -97.568 (the zone’s center; the record gives no point)
High Wind, Sherman
- When
- March 10, 9:00 AM CST to 6:00 PM CST
- Where
- Sherman forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 41.221, -98.976 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Washington, March 10 to 30, 2005$12 million · 19 events
- High Wind in Nebraska, March 10, 20054 injured · $500,000 · 27 events
- High Wind in South Dakota, March 10, 2005$530,000 · 55 kt wind · 24 events
- High Wind in Iowa, March 10, 2005$190,000 · 55 kt wind · 11 events
- High Wind in Minnesota, March 10, 2005$80,000 · 8 events
- High Wind in Iowa, March 10, 2005$50,000 · 55 kt wind · 10 events
- High Wind in South Dakota, March 10, 2005$25,000 · 56 kt wind · 16 events
- High Wind in Nebraska, March 10, 20051 injured · 53 kt wind · 19 events
- High Wind in South Dakota, March 10, 200558 kt wind · 26 events
- High Wind in Nebraska, March 10, 2005$20,000 · 53 kt wind · 2 events
- High Wind in Alaska, March 10 to 11, 2005$20,000 · 95 kt wind · 1 event
- High Wind in North Dakota, March 10, 200511 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443250, 5443251, 5443252, 5443253, 5443254, 5443255, 5443256, 5443257, 5443309, 5443310, 5443311, 5443312.